Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Topeka, KS

April 14, 2011Cloud County, Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 14, 2011, 2:07 PM CDT for Cloud County, Republic County, Kansas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 2:07 PM CDT (19:07 UTC)
Expired
Apr 14, 2011, 3:00 PM CDT
In force
53 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cloud County, KS, Republic County, KS

The radar

The Grand Island radar (KUEX), 73 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 2:15 PM CDTHAIL 0.75Norway, KSBRIEF PERIOD OF DIME TO PENNY SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WUUS53 KTOP 141907
SVRTOP
KSC029-157-142000-
/O.NEW.KTOP.SV.W.0034.110414T1907Z-110414T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
207 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTH OF NORWAY...OR 6 MILES NORTHWEST OF CONCORDIA...MOVING NORTH
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORWAY...
  SCANDIA...
  COURTLAND...
  REPUBLIC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9777 4000 9764 3959 9764 3958 9782
      3979 9794 3999 9793 4001 9786 4000 9778
TIME...MOT...LOC 1908Z 163DEG 34KT 3964 9777
WIND...HAIL 60MPH 1.00IN

$$

LEIGHTON
3 follow-up statements
652 
WWUS53 KTOP 141926
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
226 PM CDT THU APR 14 2011

KSC029-141935-
/O.CAN.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
CLOUD-
226 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLOUD COUNTY HAS
BEEN CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED NORTH OF THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9764 3965 9786 3978 9794 3999 9793
      4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1925Z 163DEG 34KT 3979 9782

$$

KSC157-142000-
/O.CON.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
REPUBLIC-
226 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN REPUBLIC COUNTY...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SCANDIA...OR 10 MILES WEST OF BELLEVILLE...MOVING NORTH
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
REPUBLIC...SCANDIA AND NORWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3965 9764 3965 9786 3978 9794 3999 9793
      4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1925Z 163DEG 34KT 3979 9782
WIND...HAIL 60MPH 1.00IN

$$

LEIGHTON
855 
WWUS53 KTOP 141939
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
239 PM CDT THU APR 14 2011

KSC157-142000-
/O.CON.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
REPUBLIC-
239 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN REPUBLIC COUNTY...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COURTLAND...OR 11 MILES WEST OF BELLEVILLE...MOVING
NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
REPUBLIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED
ACT QUICKLY AND MOVE TO A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3971 9764 3974 9788 3978 9794 3999 9793
      4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1939Z 163DEG 41KT 3982 9785
WIND...HAIL 60MPH 1.00IN

$$

LEIGHTON
562 
WWUS53 KTOP 141954
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
254 PM CDT THU APR 14 2011

KSC157-142004-
/O.EXP.KTOP.SV.W.0034.000000T0000Z-110414T2000Z/
REPUBLIC-
254 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN REPUBLIC COUNTY WILL
EXPIRE AT 300 PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3971 9764 3974 9788 3978 9794 3999 9793
      4001 9787 4000 9778 4000 9764
TIME...MOT...LOC 1954Z 163DEG 41KT 3998 9792

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:45 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 14, 12:45 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1245 PM CDT THU APR 14 2011

...UPDATE TO AVIATION...

.MESOSCALE...

AT 1200 PM...A SURFACE LOW WAS DEEPENING EAST OF GREAT BEND...KS.
THE EDGE OF DEEPER GULF MOISTURE EXTENDED FRO SOUTH CENTRAL
KS...EAST AND SOUTHEAST ACROSS SOUTHWEST MISSOURI. A STATIONARY
FRONT EXTENDED NORTHWARD ACROSS CENTRAL KS...THEN NORTHEAST ACROSS
SOUTHERN NE. ELEVATED THUNDERSTORMS...SOME WITH LARGE HAIL WERE
ALREADY DEVELOPING WEST OF THE STATIONARY FRONT OVER THE SHALLOW
COLD AIR MASS ACROSS WESTERN KS. SOME OF THESE ELEVATED
THUNDERSTORMS MAY DEVELOP ACROSS CLOUD AND REPUBLIC COUNTIES
THROUGH THE EARLY AFTERNOON HOURS.

AFTER 200 PM...SURFACE BASED SEVERE THUNDERSTORMS WILL BEGIN TO
DEVELOP ALONG THE PACIFIC FRONT/DRYLINE EXTENDING SOUTH OF THE
SURFACE LOW ACROSS SOUTH CENTRAL KS. THE NORTHER EDGE OF THE
DEEPER MOISTURE WILL SURGE NORTHWARD ACROSS CENTRAL KS TO
INTERSTATE 70 THROUGH THE EARLY AFTERNOON HOURS. VERTICAL WIND
SHEAR PROFILES ALONG WITH 1500 TO 2200 SBCAPE WOULD SUGGEST THAT
THE MODE OF DEEP MOIST CONVECTION WILL BE SUPERCELL THUNDERSTORMS.
LOW-LEVEL SRH ALONG AND NORTH OF THE LEADING OF EDGE OF DEEPER
MOISTURE WILL INCREASE TO 150 TO 200 J/KG PROVIDING AN INCREASE RISK
OF TORNADOES ACROSS THE SOUTHWEST COUNTIES OF THE CWA. THE UPPER
LOW WILL DEEPEN INTO A CLOSED UPPER LOW AND MID LEVEL WINDS WILL
BACK MORE TO THE NORTH THROUGH THE AFTERNOON HOURS. THEREFORE...STORM
MOTIONS WILL BE NORTH AND NORTHWEST WITH RIGHT MOVING SUPERCELLS
MOVING TO THE NORTHEAST. THE SUPERCELL THUNDERSTORMS MAY ALSO
PRODUCE LARGE HAIL. ATTM...THE GREATEST TORNADO THREAT MAY OCCUR
WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP THIS AFTERNOON ACROSS
THE SOUTHERN AND SOUTHWEST COUNTIES OF THE CWA. GENERALLY...WEST AND
SOUTH OF A GARNETT...TO OSAGE CITY...TO JUNCTION CITY...TO
MINNEAPOLIS LINE.

AS THE UPPER LOW MOVES EAST INTO KS...THE LARGE SCALE ASCENT MAY
LEAD TO A LINE OF SEVERE THUNDERSTORMS OR QLCS LINE SEGMENTS
DEVELOPING AFTER 600 PM ACROSS THE CENTRAL COUNTIES OF THE CWA.
THIS LINE OF STORMS MAY HAVE ROTATING UPDRAFTS EMBEDDED WHICH
COULD LEAD TO A RISK OF ISOLATED TORNADOES THROUGH THE EARLY
EVENING HOURS ACROSS EAST CENTRAL KS. ANY SQUALL LINE OF SEVERE
THUNDERSTORMS OR QLCS WILL PROVIDE THE HAZARDS OF DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAINFALL AND MINOR
FLOODING MAY RESULT AS THE LINE OF STORMS WILL MOVE SLOWLY TO THE
EAST ACROSS EAST CENTRAL KS WITH TRAINING SEVERE THUNDERSTORM
UPDRAFTS MOVING NORTHWARD ALONG THE LINE. THE STORMS MAY BECOME
ELEVATED AS THEY MOVE NORTHWARD INTO NORTHEAST KS THIS EVENING. THESE
ELEVATED STORMS MAY PRODUCE LARGE HAIL.

GARGAN

.DISCUSSION...

POTENT SPRING STORM BRINGS VARIETY OF WEATHER CONCERNS TODAY
THROUGH SATURDAY MORNING...

UPPER AIR DATA MEASURED 70KT 500MB WINDS AT FLAGSTAFF AZ AT 0Z WITH
50M 500MB HEIGHT FALLS...AND -30 TO -35C 500MB TEMPS IN THE PACIFIC
NORTHWEST. DECENT MIDDLE AND LOWER TROPOSPHERIC BAROCLINIC ZONE WAS
IN PLACE OVER THE CENTRAL PLAINS WITH MODEST MID LEVEL MOISTURE.
850MB REMAINS ON THE DRY END...BUT DEWPOINTS AROUND 5C WERE SAMPLED
AT DEL RIO TEXAS. SURFACE BOUNDARY STRETCHES NORTHEAST FROM
NORTHWEST OKLAHOMA TO NORTHWEST MISSOURI AT 08Z. FLOW OVER THE
BOUNDARY LEADING TO SCATTERED SHOWER DEVELOPMENT IN NORTH CENTRAL
AND NORTHEAST KANSAS OVERNIGHT.

FORECAST REMAINS LARGELY ON TRACK. UPPER TROF MAKING GOOD EASTWARD
PROGRESS AND CLOSES OFF BY EARLY EVENING IN CENTRAL KANSAS.
CONTINUED WARM AIR ADVECTION AHEAD OF IT WILL PROVIDE SOME CHANCE
FOR RENEWED ELEVATED PRECIP FOR NORTHERN AND WESTERN LOCATIONS THIS
MORNING. RAPID HEIGHT AND PRESSURE FALLS WILL USHER IN AN
INCREASINGLY WARM AND MOIST LOWER TROPOSPHERE NORTH INTO CENTRAL
KANSAS...WITH STRONG MID/UPPER FORCING POSSIBLY CAUSING STORMS TO
DEVELOP IN THIS AREA AROUND 18Z. ADDITIONAL ACTIVITY SHOULD
FIRE IN THE MID TO LATE AFTERNOON ON SOUTH ALONG THE DRYLINE. WITH
SURFACE DEWPOINTS RISING INTO THE UPPER 50S...MODERATE INSTABILITY
AND 0-3KT CAPES AROUND 500 J/KG SHOULD DEVELOP IN SOUTH CENTRAL AND
SOUTHEAST PORTIONS OF THE STATE AS A 50KT MID LEVEL JET POKES
NORTHEAST INTO KANSAS. DEEP SOUTHERLY FLOW DOWN TO THE LOWER FEW
THOUSAND FEET SHOULD PUSH STORM GENERALLY NNE TO NNE THROUGH THE
LATE AFTERNOON. LOW LEVEL FLOW WILL BACK TO STRONG
EASTERLIES...RESULTING IN LARGE LOW LEVEL HELICITIES. FOR THE
SOUTHERN STORMS...DECENT RESIDENCE TIME IN THE GREATER INSTABILITY
SHOULD ALLOW FOR SUPERCELLULAR STRUCTURES TO PERSIST LONG ENOUGH FOR
A TORNADIC CONCERN INTO AT LEAST PORTIONS OF EAST CENTRAL KANSAS
BEFORE MEETING A MUCH LESS UNSTABLE ENVIRONMENT ON NORTH AND
EAST...BUT EVEN THE EARLY AFTERNOON STORMS IN THE NORTH WILL NEED TO
BE MONITORED FOR QUICK SPIN-UPS. STEEP MID/UPPER LEVEL LAPSE RATES
UNDER COOLING CONDITIONS ALOFT WILL KEEP A HAIL CONCERN WELL OFF THE
HIGHER INSTABILITY AXIS...WITH A LESSER BUT STILL PRESENT DOWNBURST
WIND CONCERN IN THE WARM SECTOR. JUST HOW MUCH OF THE AREA DOES GET
INTO THE WARM SECTOR IS NOT CLEAR IN THE STRONG EASTERLIES...BUT
STILL EXPECT NEARLY ALL OF NORTH CENTRAL KANSAS TO REACH THE MIDDLE
TO UPPER 60S AS STRONG CYCLOGENESIS SWITCHES WINDS TO THE EAST HERE.
WOULDNT BE SURPRISED TO SEE SOME LOCATIONS IN THE EAST AND NORTH
NEAR ADVISORY WIND LEVELS...BUT SUCH SPEEDS OF THIS DIRECTION ARE
RATHER UNCOMMON. SEVERE CONCERN CONTINUES THROUGH AT LEAST MID
EVENING AS LOW LEVEL SHEAR INCREASES...BUT INSTABILITY WANES BY
MIDNIGHT. PRECIPITATION LIKELY TO PERSIST IN WAVES THROUGH THE NIGHT
AND MUCH OF FRIDAY AS THE UPPER LOW SLOWLY EXITS TO THE WEST.
WIDESPREAD AMOUNTS OF 0.5 TO 1 INCHES ARE LIKELY...BUT FLOODING
CONCERNS ARE RATHER LOW WITH DRY GROUND CONDITIONS. A VERY STRONG
PRESSURE GRADIENT WILL DEVELOP BEHIND THE LOW IN NORTHWEST KANSAS
FRIDAY MORNING...WITH SOME WEAKENING OCCURRING AS THE SYSTEM EXITS.
COULD AGAIN SEE ADVISORY LEVEL WINDS THOUGH WESTERN AREAS SHOULD BE
THE WINDIER AREA THIS TIME. COLD AIR ADVECTION /850MB TEMPS DROPPING
TO NEAR 0C/ MAY CAUSE FALLING AFTERNOON TEMPS...AND COULD EVEN SEE
SOME SNOWFLAKES BEFORE SUNSET IN THE NORTHWEST. PRECIP SHOULD EXIT
BY LATE FRIDAY NIGHT...WITH SLOW CLEARING TAKING PLACE. LATE NIGHT
TEMPS MAY FALL JUST BELOW FREEZING IN CONTINUED COLD AIR ADVECTION.
FREEZE HEADLINE POTENTIAL EXISTS IN AT LEAST THE NORTHWEST...THOUGH
FROST CONCERN IS LOW WITH MIXING PERSISTING.

SATURDAY PROMISES TO BE A MUCH QUIETER WEATHER DAY WITH LIGHT WINDS
AND SOME CIRRUS...AND TEMPS RETURNING TO NEAR NORMAL. CONTINUED
QUICK UPPER LOW SUGGESTS THIS MAY BE SHORT-LIVED HOWEVER WITH SOME
POTENTIAL FOR LEE CYCLOGENESIS RETURNING AND MORE ISENTROPIC-DRIVEN
PRECIP POSSIBILITIES FOR SUNDAY. SMALL PRECIPITATION CHANCES WILL BE
MAINTAINED FOR MOST LOCATIONS SUNDAY AND SUNDAY NIGHT. A STRONGER
UPPER SYSTEM IS WELL AGREED ON TO PASS THROUGH MONDAY NIGHT INTO
TUESDAY NIGHT. WILL KEEP HIGH CHANCE POPS GOING AT THIS RANGE.

65

&&

.AVIATION...

A STRONG UPPER LEVEL SYSTEM WILL TRANSLATE ACROSS THE AREA THURSDAY
AFTERNOON/EVENING WITH ISOLATED TSRA EXPECTED AT ALL TERMINALS. STRONG
SOUTHEAST WINDS WILL CONTINUE THROUGH THE AFTERNOON...BECOMING
GUSTY UP TO 30 KTS WITH VRB WIND DIRECTION AS STRONG TO SEVERE
TSRA PASSES OVERHEAD BETWEEN 22Z AND 05Z RESPECTIVELY. AFTER 05Z
RAIN WITH EMBEDDED THUNDER WILL CONTINUE OVERNIGHT AS CIGS/VIS
FALL NEAR 1000 FT AGL. MVFR CONDITIONS AND REDUCED VIS WILL
CONTINUE THROUGH FRIDAY MORNING AS A COLD FRONT MOVES
THROUGH...CALMING AND BACKING WINDS TO THE NORTHEAST AT OR BELOW
10 KTS.

BOWEN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 14, 1:47 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
147 PM CDT THU APR 14 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-151900-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
147 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED IN CENTRAL KANSAS IN THE EARLY
AFTERNOON...AND OVER THE ENTIRE AREA DURING THE LATE AFTERNOON AND
EVENING HOURS. HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS
UP TO 70 MPH...A FEW TORNADOES...AND LOCALLY HEAVY RAINFALL MAY
RESULT FROM THESE STORMS. WHILE ISOLATED TORNADOES MAY BE POSSIBLE
ACROSS THE ENTIRE AREA...LOCATIONS NEAR AND SOUTH OF A LINE FROM
CONCORDIA TO GARNETT MAY SEE AN ENHANCED TORNADO THREAT THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

30-40 MPH WINDS ARE POSSIBLE FRIDAY AFTERNOON GENERALLY ALONG AND
WEST OF HIGHWAY 75.

NEAR FREEZING TEMPERATURES ARE FORECAST IN NORTH CENTRAL KANSAS
LATE FRIDAY NIGHT.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR MUCH OF THE AREA
FROM MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE AREA.

BARJENBRUCH/BOWEN

In the hours before

Local storm report, Apr 14, 2:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
204 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             5 SSW CONCORDIA         39.50N 97.70W
04/14/2011  E0.88 INCH       CLOUD              KS   LAW ENFORCEMENT

&&

MRC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:43 PM CDTSpecial Weather StatementTOPWashington32 min
Apr 14, 5:11 PM CDTSevere Thunderstorm WarningTOPDickinson34 min
Apr 14, 5:33 PM CDTTornado WarningTOPClay, Dickinson, Ottawa27 min
Apr 14, 5:34 PM CDTTornado WarningTOPCloud, Ottawa26 min
Apr 14, 5:47 PM CDTSevere Thunderstorm WarningTOPGeary, Morris28 min
Apr 14, 5:58 PM CDTTornado WarningTOPClay, Dickinson32 min
Apr 14, 6:03 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley42 min
Apr 14, 6:09 PM CDTSevere Thunderstorm WarningTOPMorris, Wabaunsee36 min
Apr 14, 6:14 PM CDTSevere Thunderstorm WarningTOPLyon46 min
Apr 14, 6:21 PM CDTTornado WarningTOPClay, Washington24 min
Apr 14, 6:43 PM CDTTornado WarningTOPWashington32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.